Alert archive / Arkansas / Flash Flood Warnings in 2010
Flash Flood Warning 103, NWS Memphis, TN
NWS Memphis, TN issued this flash flood warning at May 24, 2010, 12:36 PM CDT for Crittenden County, Cross County, St. Francis County, Arkansas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 24, 2010, 12:36 PM CDT (17:36 UTC)
- Expired
- May 24, 2010, 5:01 PM CDT
- In force
- 4 hr
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Crittenden County, AR, Cross County, AR, St. Francis County, AR
The radar
The Memphis radar (KNQA), 69 km from the middle of the area, began a volume at 17:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 5.6 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1851 J/kg
- Mixed-layer CIN
- -98 J/kg
- Mixed-layer LCL
- 1082 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -24 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at May 24, 9:38 AM CDT, 2 hours 58 minutes earlier.
Area forecast discussion, May 24, 9:38 AM CDT, 2 hours 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 938 AM CDT MON MAY 24 2010 .DISCUSSION... VERY WARM AND HUMID ACROSS THE MID SOUTH THIS MORNING WITH TEMPS ALREADY IN THE LOW TO MID 80S. A LONE AREA OF THUNDERSTORMS THAT DEVELOPED EARLIER THIS MORNING CONTINUES TO DRIFT SOUTH. THESE THUNDERSTORMS SHOULD CONTINUE TO DEVELOP THIS MORNING SINCE THE AIRMASS IS VERY UNSTABLE WITH SBCAPES OF OVER 3000 J/KG. WILL ADJUST POPS ACROSS PARTS OF WEST TN OTHERWISE FORECAST LOOKS GOOD. SJM && .PREV DISCUSSION... /ISSUED 408 AM CDT MON MAY 24 2010/ IT WAS ANOTHER WARM AND HUMID EARLY MORNING ACROSS THE MIDSOUTH. SKIES WERE CLEAR. SOME FOG HAD FORMED WITH LIGHT WINDS...BUT DO NOT THINK THE FOG WILL BECOME A SIGNIFICANT PROBLEM THIS MORNING. AN UNSEASONABLY HOT DAY CAN BE EXPECTED ACROSS THE MIDSOUTH TODAY. THINK THIS WILL LIKELY BE THE HOTTEST DAY OF THE WEEK. WITH LIGHT LOW LEVEL WINDS AND LIMITED MIXING...THINK TEMPERATURES WILL WARM INTO THE LOWER AND MID 90S. HEAT INDEX READINGS WILL EVEN CLIMB INTO THE UPPER 90S FROM MEMPHIS SOUTHWESTWARD. AFTERNOON HIGHS WILL BE ABOUT 10 DEGREES ABOVE NORMAL FOR THIS TIME OF THE YEAR AND MAY APPROACH RECORD HIGHS IN SOME LOCATIONS INCLUDING MEMPHIS. THE UPPER LEVEL RIDGE OVER THE REGION WILL WEAKEN JUST SLIGHTLY TODAY ALLOWING FOR A LITTLE BETTER COVERAGE OF SHOWERS AND THUNDERSTORMS BY LATE THIS AFTERNOON AND EARLY EVENING...HAVE POPS RANGING FROM 30 PERCENT IMMEDIATELY ALONG THE TN RIVER TO 20 PERCENT ELSEWHERE. THE ATMOSPHERE WILL BECOME VERY UNSTABLE THIS AFTERNOON DUE TO THE HEAT WITH SBCAPES CLIMBING TO BETWEEN 3000 AND 4000 J/KG THIS AFTERNOON. AS A RESULT...A FEW THUNDERSTORMS MAY BE SEVERE WITH LARGE HAIL AND DAMAGING WIND. ONLY SUBTLE CHANGES IN THIS WEATHER PATTER CAN BE EXPECTED THROUGH THURSDAY. WILL CONTINUE WITH A 20 TO 30 PERCENT CHANCE OF MAINLY AFTERNOON AND EARLY EVENING THUNDERSTORMS EACH DAY. 850 MB TEMPERATURES ARE FORECAST TO COOL JUST SLIGHTLY WITH AFTERNOON HIGHS IN THE UPPER 80S AND LOWER 90S...STILL ABOVE NORMAL. A FEW SEVERE THUNDERSTORMS ARE POSSIBLE EACH AFTERNOON AND EARLY EVENING WITH DAYTIME HEATING. CONFIDENCE DECREASES IN THE FORECAST FOR FRIDAY INTO THE WEEKEND. THE GFS INDICATES A BACKDOOR COLD FRONT WILL PUSH THROUGH THE MIDSOUTH FRIDAY WITH SCATTERED THUNDERSTORMS...THEN A COOLER...DRIER AND MORE STABLE AIR MASS WILL SPREAD OVER THE REGION FOR AT LEAST THE BEGINNING OF THE WEEKEND. THE ECMWF SEEMS TO ALSO INDICATE THIS SCENARIO TO SOME EXTENT BUT IS MUCH WEAKER WITH THE FRONT. FOR NOW KEPT THE WEEKEND DRY WITH SOMEWHAT COOLER TEMPERATURES...BUT DID NOT GO QUITE AS LOW AS SHOWN BY THE MEX MOS. JCL && .AVIATION... 12Z TAFS SIMILAR WEATHER TO YESTERDAY... CLEAR MORNING SKIES AND ISOLATED PATCHY LIFR FOG SHOULD GIVE WAY TO AREAWIDE VFR AND SCATTERED CUMULUS BY MIDMORNING. A FEW AFTERNOON THUNDERSTORMS WILL BE POSSIBLE...WITH THE TN RIVER VALLEY LIKELY SEEING BEST CHANCES. COVERAGE STILL TOO LIMITED TO TEMPO A TSRA MENTION. HAVE CHOSEN TO HANDLE WITH A BKN CB GROUP AT THIS TIME. PWB && .PRELIMINARY POINT TEMPS/POPS... MEM 93 74 90 72 / 20 20 30 20 MKL 92 67 89 66 / 20 20 30 20 JBR 92 68 90 68 / 20 20 30 20 TUP 93 70 90 68 / 20 20 30 20 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, May 24, 4:14 AM CDT, 8 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 414 AM CDT MON MAY 24 2010 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-251100- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 414 AM CDT MON MAY 24 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT A FEW SEVERE THUNDERSTORMS WITH DAMAGING WINDS AND LARGE HAIL ARE POSSIBLE THIS AFTERNOON AND EARLY EVENING WITH DAYTIME HEATING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A FEW SEVERE THUNDERSTORMS WITH DAMAGING WINDS AND LARGE HAIL ARE POSSIBLE EACH DAY TUESDAY THROUGH FRIDAY...MAINLY IN THE AFTERNOON AND EARLY EVENING WITH DAYTIME HEATING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. JCL
In the hours before
Special weather statement, May 24, 11:11 AM CDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 1111 AM CDT MON MAY 24 2010 TNZ002-003-241700- WEAKLEY TN-OBION TN- 1111 AM CDT MON MAY 24 2010 ...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT WEATHER ADVISORY UNTIL NOON CDT FOR... EXTREME NORTHEASTERN OBION COUNTY IN NORTHWEST TENNESSEE... NORTHERN WEAKLEY COUNTY IN NORTHWEST TENNESSEE... A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT LEAST 40 MPH WAS LOCATED 5 MILES NORTH OF PALMERSVILLE AT 1111 AM CDT...MOVING SOUTH AT 5 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. PEOPLE IN OBION AND WEAKLEY COUNTIES...INCLUDING LOCATIONS NEAR MARTIN...SHOULD MONITOR THIS STORM CLOSELY.
Special weather statement, May 24, 11:37 AM CDT, 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 1137 AM CDT MON MAY 24 2010 ARZ036-MSZ001-TNZ088-241715- CRITTENDEN AR-DE SOTO MS-SHELBY TN- 1137 AM CDT MON MAY 24 2010 ...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT WEATHER ADVISORY UNTIL 1215 PM CDT FOR... EAST CENTRAL CRITTENDEN COUNTY IN EASTERN ARKANSAS... NORTHWESTERN DESOTO COUNTY IN NORTHWEST MISSISSIPPI... SOUTHWESTERN SHELBY COUNTY IN SOUTHWEST TENNESSEE... A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER WAS LOCATED OVER DOWNTOWN MEMPHIS AT 1137 AM CDT...MOVING SOUTHWEST AT 5 MPH. VERY HEAVY RAIN IS ALSO POSSIBLE WITH THIS THUNDERSTORM. PEOPLE IN CRITTENDEN...DESOTO AND SHELBY COUNTIES...INCLUDING LOCATIONS NEAR HORN LAKE...MIDTOWN MEMPHIS...SOUTHAVEN AND WEST MEMPHIS...SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT ALSO INCLUDES HORN LAKE...LAKE MCKELLAR AND ROBCO LAKE. TLSJR
Local storm report, May 24, 11:40 AM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1140 AM CDT MON MAY 24 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1126 AM HAIL MARTIN 36.34N 88.86W
05/24/2010 E1.75 INCH WEAKLEY TN TRAINED SPOTTER
GOLF BALL SIZED HAIL IN TOWN OF MARTIN
&&
MRMLocal storm report, May 24, 11:52 AM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
1152 AM CDT MON MAY 24 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1126 AM HAIL MARTIN 36.34N 88.86W
05/24/2010 E1.75 INCH WEAKLEY TN TRAINED SPOTTER
GOLF BALL SIZED HAIL IN TOWN OF MARTIN
1135 AM TSTM WND DMG MARTIN 36.34N 88.86W
05/24/2010 WEAKLEY TN FIRE DEPT/RESCUE
POWER LINES DOWN AND ONE BUILDING IN DOWNTOWN MARTIN
PARTIALLY COLLAPSED DUE TO WIND AND LIGHTNING STRIKES
&&
MRMLocal storm report, May 24, 12:07 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
1207 PM CDT MON MAY 24 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1126 AM HAIL MARTIN 36.34N 88.86W
05/24/2010 E1.75 INCH WEAKLEY TN TRAINED SPOTTER
GOLF BALL SIZED HAIL IN TOWN OF MARTIN
1135 AM TSTM WND DMG MARTIN 36.34N 88.86W
05/24/2010 WEAKLEY TN FIRE DEPT/RESCUE
POWER LINES DOWN AND ONE BUILDING IN DOWNTOWN MARTIN
PARTIALLY COLLAPSED DUE TO WIND AND LIGHTNING STRIKES
1200 PM TSTM WND GST 1 E UNION CITY 36.42N 89.03W
05/24/2010 M0.00 MPH OBION TN TRAINED SPOTTER
59 MPH WIND GUST RECORDED BY TRAINED SPOTTER
&&
MRMLocal storm report, May 24, 12:17 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
1217 PM CDT MON MAY 24 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1126 AM HAIL MARTIN 36.34N 88.86W
05/24/2010 E1.75 INCH WEAKLEY TN TRAINED SPOTTER
GOLF BALL SIZED HAIL IN TOWN OF MARTIN
1135 AM TSTM WND DMG MARTIN 36.34N 88.86W
05/24/2010 WEAKLEY TN FIRE DEPT/RESCUE
POWER LINES DOWN AND ONE BUILDING IN DOWNTOWN MARTIN
PARTIALLY COLLAPSED DUE TO WIND AND LIGHTNING STRIKES
1200 PM TSTM WND GST 1 E UNION CITY 36.42N 89.03W
05/24/2010 M0.00 MPH OBION TN TRAINED SPOTTER
59 MPH WIND GUST RECORDED BY TRAINED SPOTTER
&&
MRMThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 24, 8:13 AM CDT | Severe Thunderstorm Warning | MEG | Carroll | 47 min |
| May 24, 9:23 AM CDT | Flash Flood Warning | MEG | Carroll, Henderson, Madison | 3 hr |
| May 24, 11:29 AM CDT | Flash Flood Warning | MEG | Carroll, Gibson, Obion, Weakley | 3 hr |
| May 24, 11:44 AM CDT | Severe Thunderstorm Warning | MEG | Dyer, Gibson, Obion, Weakley | 46 min |
| May 24, 11:56 AM CDT | Flash Flood Warning | MEG | Shelby | 3 hr |
| May 24, 11:57 AM CDT | Flash Flood Warning | MEG | Fayette, Haywood, Tipton | 3 hr |
| May 24, 12:16 PM CDT | Flash Flood Warning | MEG | Shelby | 3 hr |
| May 24, 12:30 PM CDT | Severe Thunderstorm Warning | MEG | Dyer, Gibson, Obion | 45 min |
| May 24, 12:41 PM CDT | Flash Flood Warning | MEG | Shelby, Tipton | 3 hr |
| May 24, 12:41 PM CDT | Severe Thunderstorm Warning | MEG | Shelby | 49 min |
| May 24, 12:43 PM CDT | Severe Thunderstorm Warning | MEG | Shelby, Tipton | 47 min |
| May 24, 12:46 PM CDT | Flash Flood Warning | MEG | Lauderdale, Tipton | 2 hr |
| May 24, 12:55 PM CDT | Flash Flood Warning | MEG | Crockett, Dyer, Gibson, Lake, Obion | 105 min |
| May 24, 1:03 PM CDT | Severe Thunderstorm Warning | MEG | Lauderdale, Tipton | 42 min |
| May 24, 1:08 PM CDT | Flash Flood Warning | MEG | Fayette | 4 hr |
| May 24, 1:14 PM CDT | Severe Thunderstorm Warning | MEG | Tipton | 46 min |
| May 24, 1:26 PM CDT | Severe Thunderstorm Warning | MEG | Dyer, Lake | 49 min |
| May 24, 1:28 PM CDT | Flash Flood Warning | MEG | Carroll, Crockett, Dyer, Gibson, Haywood, Lauderdale and 2 more | 3 hr |
| May 24, 1:29 PM CDT | Severe Thunderstorm Warning | MEG | Fayette, Shelby | 46 min |
| May 24, 1:48 PM CDT | Severe Thunderstorm Warning | MEG | Dyer, Lauderdale | 42 min |
| May 24, 2:16 PM CDT | Flash Flood Warning | MEG | Fayette, Hardeman | 3 hr |
| May 24, 3:40 PM CDT | Severe Thunderstorm Warning | MEG | Hardin | 35 min |
| May 24, 3:43 PM CDT | Flash Flood Warning | MEG | Carroll, Decatur, Hardin, Henderson | 3 hr |
| May 24, 4:11 PM CDT | Severe Thunderstorm Warning | MEG | Hardin, McNairy | 34 min |
| May 24, 4:35 PM CDT | Flash Flood Warning | MEG | Chester, Hardeman, Hardin, Henderson, McNairy, Madison | 3 hr |
| May 24, 4:36 PM CDT | Severe Thunderstorm Warning | MEG | Chester, McNairy | 24 min |
| May 24, 5:08 PM CDT | Severe Thunderstorm Warning | MEG | Chester, Hardeman, Hardin, Henderson, McNairy, Madison | 37 min |
| May 24, 6:36 PM CDT | Flash Flood Warning | MEG | Hardin | 2 hr |
| May 24, 1:40 PM CDT | Severe Thunderstorm Warning | MEG | Tunica | 50 min |
| May 24, 1:41 PM CDT | Flash Flood Warning | MEG | Benton, Coahoma, DeSoto, Lafayette, Marshall, Panola and 5 more | 3 hr |
| May 24, 2:25 PM CDT | Severe Thunderstorm Warning | MEG | Tunica | 50 min |
| May 24, 2:58 PM CDT | Severe Thunderstorm Warning | MEG | Panola, Quitman, Tate, Tunica | 47 min |
| May 24, 3:38 PM CDT | Severe Thunderstorm Warning | MEG | Coahoma, Quitman | 37 min |
| May 24, 3:52 PM CDT | Flash Flood Warning | MEG | Calhoun, Coahoma, Lafayette, Panola, Pontotoc, Quitman and 2 more | 3 hr |
| May 24, 4:32 PM CDT | Severe Thunderstorm Warning | MEG | Alcorn, Prentiss, Tishomingo | 28 min |
| May 24, 4:40 PM CDT | Severe Thunderstorm Warning | MEG | Quitman, Tallahatchie | 35 min |
| May 24, 4:48 PM CDT | Flash Flood Warning | MEG | Benton, Coahoma, DeSoto, Lafayette, Marshall, Panola and 5 more | 84 min |
| May 24, 12:05 PM CDT | Severe Thunderstorm Warning | MEG | Cross, Lee, St. Francis | 40 min |
| May 24, 12:57 PM CDT | Severe Thunderstorm Warning | MEG | Cross, St. Francis | 48 min |
| May 24, 1:41 PM CDT | Severe Thunderstorm Warning | MEG | Mississippi | 49 min |
| May 24, 1:57 PM CDT | Severe Thunderstorm Warning | MEG | Craighead, Poinsett | 48 min |
| May 24, 2:18 PM CDT | Severe Thunderstorm Warning | MEG | Poinsett | 42 min |
| May 24, 2:23 PM CDT | Flash Flood Warning | MEG | Clay, Craighead, Greene, Lawrence | 3 hr |
| May 24, 3:08 PM CDT | Flash Flood Warning | MEG | Clay, Lawrence, Randolph | 3 hr |
Nearby
Flash Flood Warnings in Arkansas, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.